Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • Merry72
    Post count: 1

    Hi all,
    New here, and happy holidays!
    I just received radioactive iodine ablation treatment two weeks ago today for Graves, and didn’t see any side effects until a few days ago. A lot of neck soreness, fatigue, back of the tongue pain at times. I don’t seem to have any swelling, but I’m definitely uncomfortable.
    My question is, is this normal? Will it lessen soon? My doctor just says ‘it will get better’. But, when? NO ONE informed me of side effects outside of the initial first 2-3 days after treatment, making RAI seem like an easy alternative to surgery. I’m angry and concerned. I’m wondering when I’ll feel better, and if anyone had similar experience. For now, just taking Advil around the clock, which does seem to help a bit.
    I also hear a lot of stories of it taking a very long time to find the right dosing of synthroid, once one starts that treatment.
    Any similar experiences anyone could share?
    Thank you!

    Kimberly
    Online Facilitator
    Post count: 4262

    Hello and welcome – Hopefully, others who have had RAI will chime in here. Definitely be persistent with your doctor if your neck pain is severe. There is a specific condition called “Radiation Thyroiditis” that occurs in about 1% of patients and causes the thyroid gland to become painfully inflamed. This is generally treated with nonsteroidal anti-inflammatory drugs.

    If you are on Facebook, you might also be interested in our closed group there, as it tends to get a lot more activity. Once you request to join and agree to abide by the guidelines, requests are turned around within one business day.

    To get there, visit our FB page and select “Visit Group.”

    https://www.facebook.com/GDATF/

Viewing 2 posts - 1 through 2 (of 2 total)
  • You must be logged in to reply to this topic.